|Prednisone, Neck Pain, & HIV
Jul 18, 2007
I have been HIV+ for 14 months and have not had great success with my labs despite medications (Atripla, AZT). I have had neck pain for 4 months, and had an MRI today with diagnosis of subluxation of 3 c-spine vertebrate, severe stenosis with spinal column encroachment. My primary care physician is starting me on Prednisone tomorrow. Is there anything I should be concerned with taking Prednisone or the severe neck pain? I have been unable to contact my ID regarding the new diagnosis or medication regimen. Thank you
Response from Dr. Young
Thank you for your post.
Alternatively, could it mean that your neck pain has not improved? The use of prednisone is not contraindicated for persons with HIV, indeed is actually recommended for persons who have severe Pneumocystis pneumonia. If your doctor feels that your neck lesions might be best treated with prednisone, then short-course treatment, especially if your HIV meds are working, won't be a serious issue.
Hope this helps. BY
Psych Meds Interactions
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.